Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: the weight gain issue

Posted by laura on March 30, 1999, at 9:41:13

In reply to Re: the weight gain issue, posted by v on March 30, 1999, at 6:44:06

> what supposedly causes this to happen... does the medication affect your thyroid function? how does it affect your metabolism? and is there anything that will assist in regaining proper function?
> for me, weight gain is an intolerable side effect as the main effect of depression for me is to put on weight and then be filled with self-hate and shame.... and on and on... i've had every eating disorder recorded and a few they probably haven't given names to yet... :(
> i've also been involved in many sports activities and work out alot when not involved in a major depression... i need this to survive - it's one of the only good coping mechanisms i have
> i'm rambling but have been trying to get myself to write to this forum for months now - to reply to various posts as well as plea for my pain
> thanks for reading this far...
> v

Hi V---
I didn't mean to alarm anyone, some people do lose weight on prozac--whether it's permanent I have no idea. How long have you been on antidepressents? If you've been on them >1yr I would imagine you've beaten the weight gain issue. What kind of eating disorder do you suffer from? Anorexia, Bulimia, Compulsive eating? How is the drug working for you so far? I don't think it affects thyroid function, mine is working fine and I haven't seen many complaints about hypothyroidism. Why it affects the metabolism the way it does is beyond me, but I would guess that it has something to do with elevated seritonin. I hope this helps.. you should really speak to your doctor about your weight gain concerns. If he/she's unsympathatic --dump him/her and find someone who is more understanding! Unless of course, you suffer from anorexia and you need to gain weight to live, in that case make sure you are working with someone who has expertise with that disease. I wish you all the best and keep me posted on your progress. laura




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:laura thread:4030